Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Bruise on inside of elbow, no itching. Have atopic dermatitis. Caused by prednisone?

My inside of my elbow randomly has a small bruise . I havnt hit. It doesn t itch I havnt had a shot or any other injection yet for whatevcer reason i have 3 small mini bruises as if a bruise from somebody who couldn t find my vein but nothing has touched my arm. I have severe atopic dermatitis and was wondering if my prednisone could be the cause of this? Any insights? I ve had atopic dermamtitis alll my life and had to take prednisone for years
Asked On : Fri, 26 Oct 2012
Answers:  2 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Hi Sam ,
Thanks for writing in.
It can be purpuric spots due to thinning of skin.Prednisolone on long term use can cause thinning of skin and bruises.

You can apply calamine lotion over the area.Also analgesic like paracetamol would be helpful.

Take a lot of lemon juice daily.Also you can take vitamin C tablets daily.
Vitamin C ,calcium,vitamin K supplements can protect against bruises.
I encourage you to visit a qualified dermatologist for proper diagnosis and treatment.
Consider steroid free medications for atopic dermatitis like tacrolimus.

Hope this helps.

Answered: Fri, 26 Oct 2012
I find this answer helpful
Dermatologist Dr. Ajit Singh's  Response
You told that you have been suffering from atopic dermatitis, for which you have taken prednisone for years.
Long term use of prednisone is one of the causes of easy bruisability as it leads to increase capillary fragility.
Now stay careful and avoid even the trivial trauma to your skin. Also seek opinion of Physician.
Answered: Fri, 26 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor